Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 27, 2013, 2:14 PM MST for Mohave County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2013, 2:14 PM MST (21:14 UTC)
- Expired
- Jul 27, 2013, 2:45 PM MST
- In force
- 31 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 122 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WUUS55 KVEF 272114 SVRVEF AZC015-272145- /O.NEW.KVEF.SV.W.0028.130727T2114Z-130727T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 214 PM MST SAT JUL 27 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 245 PM MST. * AT 213 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR 52 MILES NORTH OF KINGMAN...AND WAS MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3609 11348 3588 11338 3579 11374 3595 11382 TIME...MOT...LOC 2115Z 248DEG 13KT 3590 11368 $$ WOLCOTT
1 follow-up statement
426 WWUS55 KVEF 272143 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 243 PM MST SAT JUL 27 2013 AZC015-272152- /O.EXP.KVEF.SV.W.0028.000000T0000Z-130727T2145Z/ MOHAVE AZ- 243 PM MST SAT JUL 27 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT 245 PM MST... THE STRONG THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TRAVELERS AND PEOPLE ENJOYING OUTDOOR RECREATION SHOULD BE AWARE OF THE POTENTIAL FOR GUSTY WINDS...LIGHTNING...AND HEAVY RAIN IN THE AREA. LAT...LON 3609 11348 3588 11338 3579 11374 3595 11382 TIME...MOT...LOC 2142Z 248DEG 13KT 3594 11357 $$ WOLCOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:50 PM MST, 24 minutes earlier.
Area forecast discussion, Jul 27, 1:50 PM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 150 PM PDT SAT JUL 27 2013 .SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH SUNDAY...MAINLY OVER THE EASTERN PORTION OF THE AREA. A DRYING TREND WILL THEN ALLOW THUNDERSTORMS TO BE REMOVED FROM THE FORECAST THROUGH THE REMAINDER OF NEXT WEEK. TEMPERATURES WILL BE A LITTLE BELOW NORMAL INTO MONDAY THEN NEAR TO SLIGHTLY ABOVE NORMAL FOR THE REST OF THE WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...GENERAL INSTABILITY ACROSS THE AREA ALONG WITH THE VERY PLENTIFUL MOISTURE...PWAT VALUES ABOVE 1.5 INCHES CWA WIDE...AND VARIOUS LOW/MID LEVEL BOUNDARIES WILL CONTINUE TO PRODUCE ISOLATED/SCATTERED THUNDERSTORMS ACROSS MUCH OF THE REGION THROUGH THIS EVENING AND OVERNIGHT. AT THE SAME TIME...WATER VAPOR SAT IMAGE SHOWING THAT DRYING IS BEGINNING TO MOVE IN FROM THE WEST AS A WEAK UPPER LOW OFF THE CENTRAL CALIFORNIA COAST SLOWLY BEGINS TO MOVE EAST. THIS LOW...HELPED BY A GENERAL TROUGH FORMING ALONG THE WEST COAST...WILL BRING FURTHER DRYING TO THE AREA ON MONDAY...RESULTING IN THUNDERSTORMS ENDING OVER THE CWA BY MONDAY NIGHT. HOWEVER FOR SUNDAY...AS THE DRYING BEGINS TO PUSH INTO THE CWA FROM THE WEST...THUNDERSTORMS/SHOWERS SHOULD BE CONFINED TO MAINLY CENTRAL NYE...LINCOLN...CLARK AND MOHAVE COUNTIES. PWAT VALUES WILL STILL BE WELL OVER AN INCH...DECENT CAPE VALUES AND CONTINUED NEGATIVE LI...ALL POINT TO ISOLATED/SCATTERED THUNDERSTORMS IN THIS AREA ONCE AGAIN ON SUNDAY. THIS WILL ONCE AGAIN PRODUCE LOCALLY HEAVY SHOWERS WITH ISOLATED FLOOD PROBLEMS...BUT AREAL EXTENT DOES NOT APPEAR TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. AS MENTIONED FURTHER DRYING ON MONDAY SHOULD LIMIT THUNDERSTORMS ON MONDAY TO A SLIGHT CHANCE OVER MAINLY NORTHERN MOHAVE/NORTHERN LINCOLN COUNTIES. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL BOTH SUNDAY AND MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY...THE LATEST MODEL DATA CONTINUES TO SUPPORT THE CURRENT MEDIUM RANGE OUTLOOK WITH A DRYING AND WARMING TREND. THE 12Z GFS BRINGS A PUSH OF MONSOON MOISTURE TO THE FAR SOUTHEAST CWA ON WEDNESDAY WITH THE ONE INCH PWAT LINE EXTENDING INTO FAR SOUTHERN MOHAVE COUNTY. FORECASTED INSTABILITY REMAINS EAST OF THE AREA HOWEVER AND THE RESULTANT AFFECT WOULD LIKELY BE A SMALL INCREASE IN SURFACE MOISTURE AND SCT MID TO HIGH CLOUDS. THE SAME HOLDS TRUE FOR THURSDAY AND FRIDAY. KEPT THE FORECAST DRY THROUGH THE PERIOD BASED ON FORECASTED STABLE CONDITIONS OVER THE CWA AND THE LACK OF DEEP LAYER MOISTURE. ALSO..THE STEERING FLOW IS UNFAVORABLE AND WILL LIKELY KEEP THUNDERSTORM GENERATED OUTFLOW MOVING AWAY FROM THE AREA. LITTLE CHANGE WAS NEEDED TO THE OVERALL INHERITED FORECAST. && .AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS WILL CONTINUE IN AND AROUND THE VALLEY THROUGH THE AFTERNOON INCLUDING ISOLATED TO SCATTERED STORMS IN ALL APPROACH CORRIDORS. THE OVERALL MOVEMENT OF STORMS TODAY SHOULD TURN THE GENERAL SURFACE FLOW WEST TO SOUTHWEST HOWEVER...WINDS COULD BE LIGHT UNDER 8KTS AWAY FROM ANY STORM INFLUENCE OR ERRATIC AND GUSTY FROM MULTIPLE DIRECTIONS WHEN ASSOCIATED WITH STORM OUTFLOW. IMPROVING CONDITIONS AFTER 03Z THIS EVENING INCLUDING SCT-BKN CLOUDS AOA 14K FT WITH WINDS DECREASING TO UNDER 10KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE TODAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE 6K FEET OR LOWER IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN SHOWERS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 27, 4:02 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 402 AM PDT SAT JUL 27 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-280215- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 402 AM PDT SAT JUL 27 2013 /402 AM MST SAT JUL 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING OVER MUCH OF THE REGION. LOCALLY HEAVY RAIN REMAINS THE PRIMARY THREAT DUE TO THE SLOW MOVEMENT OF ANT STORM. FLASH FLOODING AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER AIR WILL BEGIN TO WORK INTO THE AREA SUNDAY WITH SHOWERS AND THUNDERSTORMS MAINLY CONFINED TO THE NORTHERN HALF OF THE AREA SUNDAY AND MONDAY. FLASH FLOODING WILL STILL BE THE PRIMARY THREAT WITH ANY STORM. BY TUESDAY...ENOUGH DRY AIR WILL BE OVER THE AREA TO LIMIT ANY THUNDERSTORMS MAINLY CENTRAL AND NORTHERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:28 PM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Jul 27, 1:49 AM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 27, 11:44 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 12:44 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 27, 1:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 27, 2:01 PM MST | Areal Flood Advisory | VEF | Mohave | 89 min |
| Jul 27, 4:30 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 27, 4:39 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 4:52 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.